Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 26, NWS San Angelo, TX

September 6, 2014Tom Green County, Texas

NWS San Angelo, TX issued this flash flood warning at Sep 6, 2014, 8:30 PM CDT for Tom Green County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2014, 8:30 PM CDT (01:30 UTC)
Expired
Sep 6, 2014, 9:30 PM CDT
In force
60 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 1.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2014-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2014-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 7:07 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 6, 7:07 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT SAT SEP 6 2014

.AVIATION...
/00Z TAFS/
The cold front has moved south to near the Interstate 10 corridor
this evening, with scattered showers and thunderstorms near the
southern TAF sites of KBBD, KJCT, KSJT, and KSOA. These showers
and thunderstorms will continue through most of the evening hours,
with precipitation ending for the most part by early Sunday
morning. Behind the cold front in the KABI area, CIGS have dropped
to low end MVFR heights at one thousand feet. These low ceiling
heights are expected to spread farther south through the overnight
hours to the rest of the TAF sites by around 06Z. Expect widely
scattered intermittent SHRA activity after 03Z tonight, but
coverage should decrease, and thunderstorms should end for the
most part once the sun goes down and heating is lost. CIGS are
expected to lift to VFR by late in the morning on Sunday. Light
northeast winds can be expected through tomorrow afternoon. 20

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT SAT SEP 6 2014/

SHORT TERM...
(Tonight and tomorrow)

Scattered showers and thunderstorms continue across much of the
area this afternoon, with the greatest concentration found along
and north of the cold front over the Concho Valley. The cold front
is easily discernible on the base reflectivity, extending from
just north of Ozona, to Eldorado, to near Brady. North of the
front, temperatures are generally in the 70s and 80s, although
readings across the northern Big Country from Sweetwater to
Haskell remain in the 60s this afternoon.

This cold front will continue to sag slowly south this afternoon
and evening, but is expected to eventually stall along or just
south of I-10 late tonight. Some of the ongoing convection will
persist through the evening hours. Later tonight, east to
southeast winds will ascend over the frontal zone into an area of
convective instability, resulting in scattered showers and
thunderstorms overnight. The best rain chances will be along and
north of the front, generally south of a San Angelo to Brownwood
line. Overnight lows are forecast to be in the mid to upper 60s.

Light northeast winds are expected tomorrow, becoming more
easterly during the afternoon. With the quasi-stationary front
still in the vicinity and precipitable water values around 1.70",
scattered showers and thunderstorms are expected once again. This
scattered convection, along with mostly cloudy skies, will help
keep temperatures in the low to mid 80s across most of the area.

Johnson

LONG TERM...
(Tomorrow night through Saturday)

Increasing rain chances and cooler temperatures will be possible
for the latter part of next week...

A few remnant showers and thunderstorms will be possible Sunday
evening, mainly across the southern half of the area. Low
temperatures overnight will generally be in the upper 60s.
Isolated showers and thunderstorms cannot be ruled out Monday
afternoon, across mainly our southeast counties, but for now, PoPs
were left just below 15 percent. A steady warming trend is
forecast through the early part of next week. Highs on Monday will
be in the lower to mid 90s, with highs on Tuesday increasing to
the mid to upper 90s.

By mid week, a large upper level trough will take shape across
the Northern Rockies, which will eventually send a cold front
through West Central Texas, late in the work week. Ahead of the
front, compressional heating will result in unseasonably hot
temperatures on Wednesday. Highs will generally be in the upper
90s to near 100. Uncertainty remains in the exact timing and
strength of the front, and the current forecast reflects the front
moving through the Big Country Thursday morning, then through the
rest of the area by Thursday evening. Scattered showers and
thunderstorms are expected along and behind the front, with rain
chances decreasing from north to south as the front moves through.
PoPs were kept in the chance category, given the uncertainty this
far out, but PoPs may need to be increased as we get closer to the
event. Much cooler temperatures are forecast behind the front, and
highs on Friday were trended down several degrees. Current
forecast highs are in the mid 70s to lower 80s, and these may need
to eventually be lowered. A slow warm up is then forecast through
next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  83  68  92  73 /  40  30  10  10   5
San Angelo 	 67  85  68  93  71 /  50  30  20  10   5
Junction 	 70  88  69  92  71 /  60  30  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 6, 2:53 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
253 PM CDT SAT SEP 6 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
253 PM CDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS ALL OF WEST CENTRAL
TEXAS. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE OVER THE
INTERSTATE 10 CORRIDOR AND THE NORTHWEST HILL COUNTRY. SEVERE
WEATHER IS NOT ANTICIPATED. HOWEVER...DANGEROUS LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THIS MAY RESULT IN MINOR
FLOODING...MAINLY IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. THE PRIMARY
HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:18 PM CDTAreal Flood AdvisorySJTTom Green87 min
Sep 7, 2:40 AM CDTAreal Flood AdvisorySJTBrown, Coleman, Concho, McCulloch, Runnels, San Saba3 hr
Sep 7, 4:08 AM CDTAreal Flood AdvisorySJTTom Green3 hr
Sep 7, 4:13 PM CDTAreal Flood AdvisorySJTCrockett, Kimble, Sutton2 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.